|>> || 1406165256555.gif -(1003454 B, 500x281) Thumbnail displayed, click image for full size. |
Yeah, I noticed that too, being happy just to feel... like in hard withdrawals, walking down the street in spring, the colors SO BRIGHT and blinding my fucking eyes, but I can smell everything! Nothing ever smelled so strong or so good! And then I started to enjoy the sun again! Ah, marvelous ...
It took me a few times to quit, but there are a few things I found out:
- While some non-addicts don't agree with this, there is a difference between: a) trying to get fucking high as balls, as high as you can, nodding, fuck it, biggest shot I can take always and b) using enough to get by, and perhaps catch a small buzz.
- If you do b), you can taper your dose, if it's a goal you believe in. Simply count the exact amount you are using. A doctor's taper schedule for long-term painkiller use via prescription is: every 3 days, reduce the dose by 33%. It's a rough formula but it works because your body becomes accustomed to a new level of opis after 72 hours. Basically, just keep a piece of paper, and be BRUTALLY HONEST in how much you took. If you took more than you were supposed to, don't lie, and don't say OH MAN I am fucked! Guess I should do more to obliterate the pain and shame of having failed again... (Obviously you need a drug that you can measure exactly for this to make sense.)
- Heroin is too addictive to taper with, in any ROA. Physiologically, the draw is too strong. I have sat there with a needle in my hand, crying because I don't want to shoot it from a logical perspective, but still doing it. And getting barely any high, and screwing myself over for the next day. And then hating myself. It's just too big a temptation. You need a drug that doesn't have huge euphoria and that you can measure.
- If you live in the US and Canada, kratom is now available in most headshops. Kratom's an opioid, and while not powerful, if you couple it with loperamide (legal in US, maybe not CA), the over-the-counter anti-diarrheal drug/opioid, you can maintain quite well. Note that with a big heroin habit you can take as many as 100 loperamide pills the first few days. Don't fret! Once it builds up in your system you'll need a lot less. Where I live a bottle of 200 is $21. If you are desperate, you can steal several bottles at a time. Change which store you go to to do it, and just clean them out.
- Taper using these two drugs. When you start reducing dose and inevitably do a bit more to feel high again, you'll notice you get a nice buzz. It's not giving up opis forever, but it's getting off.
- Suboxone strips also work great. The pills are not as good, but also work fine. You can cut the strips into exact pieces and taper that way. A sub doctor visit is confidential and is about $300 to get you started for the first month. Not much to pay for freedom. But, remember, TAPER. Do NOT get into a methadone clinic because they will keep you on a dose in order to make $$$ off of you.
- Don't hate yourself if you relapse. Just make sure you control the intensity. You probably WILL relapse. Just don't think of it as all or nothing. Don't let junkie define you. You are you, beneath all that shit. You don't need to be a junkie.
- Try a replacement drug. Note that taking alcohol + DXM will pretty much kill WD pains. Couple that with loperamide to prevent the gut-wrenching shits and you can just ride through the time real real high and not feel much of anything. Dissociatives are grrrreat.
- Consider taking up drinking. Not good to replace one habit with another, but when you quit opis, drinking gives you a nice buzz again, a bit like a mild opi. It might make it easier not to relapse.
Comment too long. Click here
to view the full text.